Alert archive / Oklahoma / Red Flag Warnings in 2023
Red Flag Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Apr 3, 2023, 2:19 PM CDT for Creek County, Pawnee County, Washington County, Oklahoma. It took effect at Apr 4, 2023, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2023, 2:19 PM CDT (19:19 UTC)
- In effect from
- Apr 4, 2023, 12:00 PM CDT
- Expired
- Apr 4, 2023, 7:25 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2508 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685 WWUS84 KTSA 031919 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 219 PM CDT Mon Apr 3 2023 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED TUESDAY AFTERNOON... .Very dry and windy conditions will develop across parts of northeast Oklahoma Tuesday afternoon as a dry line moves into the area. The most dangerous conditions are expected to remain to the west of U.S. Highway 75, where several wildfires have occurred recently and may still be ongoing at that time. OKZ054-059-064-040930- /O.UPG.KTSA.FW.A.0002.230404T1800Z-230405T0300Z/ /O.NEW.KTSA.FW.W.0003.230404T1700Z-230405T0300Z/ Osage-Pawnee-Creek- 219 PM CDT Mon Apr 3 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR VERY DRY AND WINDY CONDITIONS WEST OF HIGHWAY 75 IN NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon to 10 PM CDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...IN Oklahoma, Osage, Pawnee, and Creek counties. * WIND...Southwest 20 to 30 mph, with gusts as high as 50 mph. * HUMIDITY...Minimum humidity 10 to 25 percent. * TEMPERATURE...Max temperatures mid to upper 80s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ055-060-040930- /O.CON.KTSA.FW.A.0002.230404T1800Z-230405T0300Z/ Washington OK-Tulsa- 219 PM CDT Mon Apr 3 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF NORTHEAST OKLAHOMA... * AFFECTED AREA...IN Oklahoma, Washington, and Tulsa counties. * WIND...Southwest 20 to 30 mph, with gusts as high as 45 mph. * HUMIDITY...Minimum humidity 20 to 35 percent. * TEMPERATURE...Max temperatures low to mid 80s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. && $$
4 follow-up statements
215 WWUS84 KTSA 040838 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 338 AM CDT Tue Apr 4 2023 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .Very dry and windy conditions will develop across parts of northeast Oklahoma this afternoon as a dry line moves into the area. The most dangerous conditions are expected to occur west of U.S. Highway 75, where several wildfires have occurred recently and may still be ongoing at that time. OKZ060-040945- /O.CAN.KTSA.FW.A.0002.230404T1800Z-230405T0300Z/ Tulsa- 338 AM CDT Tue Apr 4 2023 ...FIRE WEATHER WATCH IS CANCELLED FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has cancelled the Fire Weather Watch. Relative humidity values are expected to remain above critical levels this afternoon. Fire fighting personnel should continue to monitor the latest forecast concerning the eastward progression on the dry line this afternoon. Strong and gusty southwest winds will continue regardless. $$ OKZ055-041645- /O.UPG.KTSA.FW.A.0002.230404T1800Z-230405T0300Z/ /O.EXA.KTSA.FW.W.0003.230404T1700Z-230405T0300Z/ Washington OK- 338 AM CDT Tue Apr 4 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS WEST OF HIGHWAY 75 IN NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon today to 10 PM CDT this evening. The Fire Weather Watch is no longer in effect. * WIND...Southwest 20 to 30 mph, with gusts as high as 45 mph. * HUMIDITY...Minimum humidity 20 to 35 percent. * TEMPERATURE...Max temperatures low to mid 80s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ054-059-064-041645- /O.CON.KTSA.FW.W.0003.230404T1700Z-230405T0300Z/ Osage-Pawnee-Creek- 338 AM CDT Tue Apr 4 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS WEST OF HIGHWAY 75 IN NORTHEAST OKLAHOMA... * AFFECTED AREA...IN Oklahoma, Osage, Pawnee, and Creek counties. * WIND...Southwest 20 to 30 mph, with gusts as high as 45 mph. * HUMIDITY...Minimum humidity 10 to 25 percent. * TEMPERATURE...Max temperatures mid to upper 80s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
276 WWUS84 KTSA 041555 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 1055 AM CDT Tue Apr 4 2023 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .Very dry and windy conditions will develop across parts of northeast Oklahoma this afternoon as a dry line moves into the area. The most dangerous conditions are expected to occur west of U.S. Highway 75, where several wildfires have occurred recently and may still be ongoing at that time. OKZ054-055-059-064-050300- /O.CON.KTSA.FW.W.0003.230404T1700Z-230405T0300Z/ Osage-Washington OK-Pawnee-Creek- 1055 AM CDT Tue Apr 4 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS WEST OF HIGHWAY 75 IN NORTHEAST OKLAHOMA... * AFFECTED AREA...IN Oklahoma, Osage, Pawnee, and Creek counties. * WIND...Southwest 20 to 30 mph, with gusts as high as 45 mph. * HUMIDITY...Minimum humidity 10 to 25 percent. * TEMPERATURE...Max temperatures mid to upper 80s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
981 WWUS84 KTSA 041947 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 247 PM CDT Tue Apr 4 2023 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .Very dry and windy conditions will develop across parts of northeast Oklahoma this afternoon as a dry line moves into the area. The most dangerous conditions are expected to occur west of U.S. Highway 75, where several wildfires have occurred recently and may still be ongoing at that time. OKZ054-055-059-064-050300- /O.CON.KTSA.FW.W.0003.000000T0000Z-230405T0300Z/ Osage-Washington OK-Pawnee-Creek- 247 PM CDT Tue Apr 4 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS WEST OF HIGHWAY 75 IN NORTHEAST OKLAHOMA... * AFFECTED AREA...In Oklahoma, Osage, Washington, Pawnee, and Creek counties. * WIND...Southwest 20 to 30 mph, with gusts as high as 45 mph. * HUMIDITY...Minimum humidity 20 to 25 percent. * TEMPERATURE...Max temperatures mid 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
055 WWUS84 KTSA 050025 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 725 PM CDT Tue Apr 4 2023 OKZ054-055-059-064-050130- /O.CAN.KTSA.FW.W.0003.000000T0000Z-230405T0300Z/ Osage-Washington OK-Pawnee-Creek- 725 PM CDT Tue Apr 4 2023 ...RED FLAG WARNING IS CANCELLED FOR PORTIONS OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has cancelled the Red Flag Warning. The dryline has retreated back to the north and west late this afternoon, keeping higher humidity air over northeast Oklahoma thru the evening. Since critical fire weather conditions are no longer expected, the Red Flag Warning will be canceled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Apr 3, 12:22 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 3, 12:22 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1222 PM CDT Mon Apr 3 2023
...New AVIATION...
.SHORT TERM...
(The rest of today )
Issued at 1045 AM CDT Mon Apr 3 2023
Shallow moist layer shown on 12z OUN/FWD soundings mixing quickly
this morning as low ceilings quickly dissipate. The result will
be mostly sunny skies and falling dew points and a corridor of RH
values into 20-25% range covering much of eastern OK. Still
appears that wind speeds will stay below critical levels as sfc
gradient is weaker today. Potential for grassland fire spread
remains fairly high however with temperatures warming well into
the 80s and aforementioned very low RH values. A few minor changes
were made to the forecast temps/dew points this afternoon, and
existing Fire Danger Statement captures expected scenario well.
&&
.LONG TERM...
(Tonight through Sunday)
Issued at 302 AM CDT Mon Apr 3 2023
Strong upper storm system will shift into the central Plains on
Tuesday with both fire weather and severe weather concerns. A few
isolated severe storms could develop in the warm sector across SE
OK/NW AR by late afternoon or early evening. If storms develop,
instability/shear profiles support the potential for supercells
with all hazards possible.
A few models suggest dry line will move into western sections of
Osage/Pawnee and possibly Creek counties Tuesday afternoon with
critical fire weather conditions developing west of the dry line.
Given some uncertainties regarding how far east boundary makes it,
for now will continue with the current fire weather watch.
Also still some uncertainty regarding the overall severe weather
coverage Tuesday night as the cold front tries to overtake the dry
line. Model QPF remains fairly modest, indicating convection may
be less robust. The stronger synoptic forcing is also lifting
northeast of the area by this time. With that said, however, a
broken line/clusters of strong to severe storms will still be
possible during the overnight hours before storms shift southeast
of the CWA by 12Z Wednesday.
Significantly cooler conditions expected behind the cold front
Wednesday. The cool weather will likely continue through the
remainder of the work week as surface ridge persist over the
region. A few showers will be possible across far southeast
Oklahoma Friday/Saturday, but rainfall amounts will be light at
best. Another front progged to move into area late weekend/early
next week with another chance for scattered precipitation.
&&
.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Mon Apr 3 2023
VFR conditions with south winds gusting near 25 knots at times
will continue through much of the evening, with at least a
temporary reprieve from gusts for several hours after 00z. Later
tonight MVFR ceilings will likely begin spreading north at least
across eastern OK by 10-12z, and potentially into W AR. LLWS
included at all sites overnight and early Tuesday morning. with
sfc winds increasing late tonight and especially after 12z. Any
MVFR ceilings should improve after 15z.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 86 65 83 44 / 0 0 10 40
FSM 86 66 83 55 / 10 10 40 80
MLC 85 66 81 49 / 20 10 30 50
BVO 87 61 84 40 / 0 0 10 30
FYV 83 64 82 50 / 0 10 40 80
BYV 83 65 81 52 / 0 10 40 80
MKO 85 66 81 47 / 10 0 20 50
MIO 84 65 80 44 / 0 0 20 60
F10 86 65 82 45 / 10 0 20 40
HHW 85 65 80 53 / 20 10 30 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for OKZ054-055-059-060-064.
AR...None.
&&
SHORT TERM...14
LONG TERM....12
AVIATION...14Hazardous weather outlook, Apr 3, 1:03 PM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 103 PM CDT Mon Apr 3 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 103 PM CDT Mon Apr 3 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Very Limited. AREA...Southeast Oklahoma. ONSET...Late Afternoon. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Along and West of Highway 75. ONSET...Ongoing. DISCUSSION... Unseasonably warm and windy weather will create elevated to near critical fire weather conditions this afternoon. Humidities are forecast to fall into the 20 to 30 percent range along and west of U.S. Highway 75 with the potential for high grassland fire spread rates. Any fires should be avoided. There is a very limited chance for an isolated thunderstorm by late afternoon or early evening across portions of southeast Oklahoma along an approaching dry line. Any storm that develops would have the potential to become severe with large hail and damaging winds. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Severe Thunderstorm Potential...Very High Fire Weather Potential... High Wind Potential. WEDNESDAY...High Wind Potential. THURSDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... Tuesday remains an active weather day. Fire weather concerns may become critical across western portions of Osage and Pawnee counties and possibly Creek county which will be nearest the dryline corridor and corresponding zone of lower humidity values. A fire weather watch remains in effect for those areas. Scattered storms will be possible by Tuesday afternoon primarily from southeast Oklahoma through western Arkansas and pose a risk of severe weather. Storms become more likely Tuesday evening through overnight as a cold front sweeps eastward. Scattered strong to severe storms are likely along and in advance of the cold front with all severe weather hazards possible. Gusty winds continue on Wednesday with continued fire weather concerns. A quieter weather pattern appears more likely for late week with cooler conditions. EMERGENCY MANAGEMENT PLANNING STATEMENT... Fire fighting personnel may require extra resources across portions of northeast Oklahoma Tuesday afternoon and evening, especially west of U.S. Highway 75. Severe weather is likely over portions of the area Tuesday and Tuesday night with all hazards possible. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:57 PM CDT | Special Weather Statement | TSA | Haskell | 48 min |
| Apr 2, 8:26 PM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 64 min |
| Apr 2, 8:28 PM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 62 min |
| Apr 3, 2:22 PM CDT | Wind Advisory | TSA | Craig, Creek, Mayes, Nowata, Ottawa, Pawnee and 3 more | 35 hr |
Nearby
Red Flag Warnings in Oklahoma, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.